IDEAS home Printed from
MyIDEAS: Log in (now much improved!) to save this paper

A Class of Dynamic Demand Systems

Listed author(s):
  • Tian, Guoqiang
  • Chipman, John S.

This paper derives closed-form solutions for the total consumption-expenditure function (i.e. aggregate consumption function), the savings function and the demand functions from a nonstationary intertemporal utility-maximization problem under uncertainty for a class of demand systems, including the linear expenditure system (LES) from the Klein-Rubin-Samuelson (KRS) utility function, the generalized linear expenditure systems (GLES) from the CES and S-branch-tree utility functions, the Almost Ideal Demand System (AIDS) from the PIGLOG class of preferences, and the indirect addilog demand system (IADS). We do so by following Hicks’ and Tintner’s method of maximizing a discounted utility function subject to expected constraints rather than the more fashionable method of maximizing an expected discounted utility function subject to stochastic constraints. Furthermore, the preferences are allowed to vary with the time period. Theoretical analyses for these systems are also given in this paper.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
File Function: original version
Download Restriction: no

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 41387.

in new window

Date of creation: 1989
Handle: RePEc:pra:mprapa:41387
Contact details of provider: Postal:
Ludwigstraße 33, D-80539 Munich, Germany

Phone: +49-(0)89-2180-2459
Fax: +49-(0)89-2180-992459
Web page:

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

in new window

  1. Blackorby, Charles & Boyce, Richard & Russell, R Robert, 1978. "Estimation of Demand Systems Generated by the Gorman Polar Form: A Generalization of the S-Branch Utility Tree," Econometrica, Econometric Society, vol. 46(2), pages 345-363, March.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:41387. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Joachim Winter)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.